Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 29, 2008, 4:13 AM CDT for Delta County, Hopkins County, Lamar County, Texas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2008, 4:13 AM CDT (09:13 UTC)
- Expired
- Mar 29, 2008, 5:03 AM CDT
- In force
- 50 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Delta County, TX, Hopkins County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 183 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 3:33 AM CDT, 40 minutes earlier.
Area forecast discussion, Mar 29, 3:33 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 333 AM CDT SAT MAR 29 2008 .DISCUSSION... PROGRESSIVE MID-LATITUDE PATTERN BECOMING EVIDENT AND PRETTY TYPICAL OF EARLY SPRING-TIME WITH SEVERAL SYSTEMS TO DEAL WITH IN THE MID-WEEK... WITH PERIODIC SEVERE WX POSSIBLE WITH EACH IF ENVIRONMENT AND LIFT/SHEAR CAN COME TOGETHER. .SHORT TERM.../THROUGH MON NIGHT/ SCATTERED ELEVATED THUNDERSTORMS ONGOING EARLY THIS MORNING OVER THE SE 1/2 OF N TX AS LEFT EXIT REGION OF 100KT+ SUB-TROPICAL UPPER JET MAX STREAMS ACROSS S-CENTRAL TX IN VICINITY OF OLD FRONT. SOME PATCHY FOG EXPECTED THROUGH THE MORNING HRS...LOCALLY DENSE IN SPOTS OVER SRN COUNTIES WHERE WHERE LIGHTER WINDS/RICHER MOISTURE WILL RESIDE NEAR OLD FRONT. WILL THAT IN MIND...WILL BEST CHANCES OF RAIN E OF I-35 CORRIDOR THROUGH MIDNIGHT AND SOME ISOLATED STRONGER STORMS WILL BE POSSIBLE...AS FRONT RETREATS RAPIDLY NWD BACK INTO CENTRAL OK/SRN AR BY TONIGHT. SOME STRONG WAA WITH LLJ WILL GIVE BEST CHANCES LATE TONIGHT/SUN A.M NEAR IMMEDIATE RED RIVER VALLEY. AREA MOSTLY CAPPED SUNDAY...THOUGH SOME WDLY SCT WAA TYPE ACTIVITY E OF I-35 CANT BE RULED OUT. CANT RULE OUT ISOLATED STRONG/SEVERE STORMS THIS PERIOD AS INSTABILITY INCREASES WITH SLY FETCH OF RICHER GULF MOISTURE. MAIN SYSTEM LIFTS OUT OVER TOWARD NW TX/SW KS/WRN OK BY MON MORNING DRY-LINE MOVING EWD AND COLD FRONT MOVING INTO NRN OK. MORE DISCREET ACTIVITY EXPECTED OVER WRN COUNTIES MONDAY...BEFORE FRONT OVERTAKES DRY-LINE BY MON EVENING. HAVE TRENDED POPS A BIT MORE WITH THIS TIMING...BUT EXPECT A FEW SEVERE STORMS MONDAY/MON EVE IN FAR E/SE COUNTIES/...AS FEATURES MOVE THROUGH UNSTABLE AND SHEARED ENVIRONMENT. && .LONG TERM.../TUES INTO NEXT WEEKEND/ GENERALLY FOLLOWED THE CANADIAN/ECMWF MODELS FOR THE SYSTEM COMING LATE WED NIGHT AND THURS...AND AGAIN NEXT SAT/SUN...AS THEYVE SHOWN MORE CONSISTENCY. KEPT POPS RELATIVELY LOW FOR BOTH OF THESE SYSTEMS WITH QUESTIONS REGARDING MOISTURE RETURN...TIMING...AND STORM TRACK...BUT AGAIN ISOLATED SEVERE WEATHER VERY POSSIBLE WITH EACH SYSTEM WITH SPRING- LIKE TEMPS. WELL KEEP THINGS CONSERVATIVE FOR NOW. OTHERWISE...BRISK AND COOLER TUESDAY...BEFORE RETURN FLOW RESUMES WED/WED NIGHT BRINGING WARMER/MORE HUMID AIR BACK INTO THE AREA. WELL COOL OFF AGAIN FRIDAY BEFORE THE TRANSITION ONCE AGAIN HEADING INTO THE EARLY WEEKEND. WELCOME TO SPRING IN NORTH TEXAS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 66 61 80 68 79 / 20 40 30 20 70 WACO, TX 70 64 79 68 78 / 30 20 30 20 70 PARIS, TX 62 60 76 66 75 / 30 50 40 20 70 DENTON, TX 63 61 80 67 78 / 20 40 20 20 70 MCKINNEY, TX 64 60 78 68 76 / 20 50 40 20 70 DALLAS, TX 67 64 79 68 77 / 20 40 30 20 70 TERRELL, TX 67 63 78 67 77 / 30 30 40 20 70 CORSICANA, TX 69 64 78 68 77 / 40 30 40 20 70 TEMPLE, TX 72 65 80 68 78 / 30 20 20 20 70 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /05
Hazardous weather outlook, Mar 29, 3:04 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 304 AM CDT SAT MAR 29 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300800- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 304 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...SATURDAY. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. LIGHTNING WILL BE THE MAIN HAZARD WITH THESE STORMS AND WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. THERE IS ALSO A LOW CHANCE THAT AN ISOLATED STORM MAY PRODUCE MARGINALLY SEVERE HAIL. PATCHY DENSE FOG IS POSSIBLE THIS MORNING ACROSS SOUTHERN ZONES WHERE HIGHER DEWPOINTS AND OVERNIGHT RAINFALL ARE PRODUCING CONDITIONS FAVORABLE FOR FOG FORMATION. VISIBILITIES WILL BEGIN TO RISE BY MID MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS SUNDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY EVENING EAST OF INTERSTATE 35...AND OVER THE ENTIRE AREA ON MONDAY. THUNDERSTORM CHANCES RETURN WEDNESDAY THROUGH FRIDAY WITH NEW SYSTEMS MOVING THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE NEEDED FOR THUNDERSTORMS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:57 AM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Mar 29, 5:07 AM CDT | Special Weather Statement | FWD | Fannin | 23 min |
| Mar 29, 5:22 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Fannin, Lamar | 83 min |
| Mar 29, 6:09 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| Mar 29, 6:21 PM CDT | Special Weather Statement | FWD | Leon | 24 min |
| Mar 29, 6:46 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon | 59 min |
| Mar 29, 6:54 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 66 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.